Thunderstorm Wind, Montgomery
- When
- October 1, 6:25 PM CST
- Where
- Montgomery County, Red Oak
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.017, -95.233
Thunderstorm winds downed a tree which caused vehicle damage.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Oct 1, 2:05 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT TUE OCT 01 2002 CONVECTIVE COVERAGE AND STRENGTH FCST CHALLENGE INTO FRI. USED ETA/AVN COMP THRU THU...SLOWER AVN ON FRI...THEN LEANED TWD HPC SOLUTION IN THE EXTENDED WHICH WAS CLOSER TO ECMWF. SHORT TERM...WRMFNT SETTING UP N OF PLATTE RIVER WITH CU FIELD INCREASING N OF IT. CONVECTION LAST FEW HRS WAS STILL A LTL FTHR N IN COOLER AIR. LATEST MSAS DATA SHOWD INSTABILITY AXIS IN AND S OF CU FIELD AND FCST SOUNDINGS SHOWD CAP WEAKENING THRU 23Z-00Z. SO WOULD EXPECT CONVECTION TO DVLP ACRS THIS AREA BFR THIS EVENING. IF THAT WOULD FAIL TO DVLP...OTHER ACTIVITY WL LIKELY DVLP AS INCREASING LOW LVL JET IMPINGES ON CDFNT THAT WL BE DROPG INTO SERN NEBR. NET EFFECT WL BE TO INCREASE POPS ALL AREAS. WILL MENTION HEAVY RAIN ACRS SRN ZONES AS LOW LVL JET FEEDS INTO THAT AREA ALL NGT AND SWRLY UPR FLOW WL PROMOTE TRAINING. SPLIT UP NRN GROUP AND LOWERED LOWS THERE BASED ON UPSTREAM OBS...WITH A SLIGHT DOWNWARD ADJUSTMENT S OF THERE. WILL ALSO INCLUDE POPS N ON WED AND BOOST CHCS ALL AREAS AS ISENTROPIC LIFT CONTS OVR COOLING AIRMASS. MADE A LTL DOWNWARD TEMP ADJUSTMENT...MAINLY CNTRL/N. SHRTWV TROF STILL FCST TO LIFT ACRS CNTRL PLAINS LATE THU INTO FRI MORNING...WITH ETA/AVN STARTING TO DEPART. ATTM WL LEAN TWD SLOWER AND SLGTLY DEEPER AVN WHICH SUPPORTS HIGHER POPS THU AND PCPN LINGERING LONGER ON FRI. ANOTHER POTENTIAL HEAVY RAIN PRODUCER THU NGT/EARLY FRI AS CURRENT MOISTURE DOESNT GET SHOVED TOO FAR S WED...PLUS SYSTEM MAY HAVE SUBTROPICAL MSTR TO WORK WITH ON NRN FRINGES OF LILI IF UPR TROF SLOWS DOWN AND DOESNT PASS THRU UNTIL LATER ON FRI. REST OF EXTENDED...LEFT SAT DRY AND ADDED CHC OF SHOWERS ALL ZONES SUN BASED ON A SLOWER EJECTION OF A WEAKEN TROF. GENERALLY LOWERED TEMPS A LTL. MORE OF A ZONAL FLOW PTN FCST MON/TUE SO WL NOT MENTION PCPN THOSE PDS. .OMA...NONE CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT TUE OCT 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT...AHEAD OF A COLD FRONT MOVING SOUTHEAST THROUGH THE AREA. DUE TO THE COMBINATION OF MODERATE INSTABILITY AND FAVORABLE WIND SHEAR PROFILES...SEVERE WEATHER IS LIKELY AND SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR AREAS SOUTHEAST OF A WAYNE TO SCHUYLER TO DAVID CITY LINE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTER ACTIVATION IS REQUIRED SOUTHEAST OF A WAYNE TO SCHUYLER TO DAVID CITY LINE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVER MUCH OF THE AREA WEDNESDAY INTO FRIDAY. STRONG STORMS WITH HEAVY RAIN MAY OCCUR LATE THURSDAY INTO MID DAY FRIDAY. NO SIGNIFICANT WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) MEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
540 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM SPRINGFIELD NE .75 INCH HAIL
10/01/02 SARPY REPORTED BY STORM
SPOTTER.
0530 PM WILBER NE 1 INCH HAIL
10/01/02 SALINE FROM WILBER TO DEWITT.
REPORTED BY STORM
SPOTTER.
0535 PM 3 NNW BOYS TOWN NE 1 INCH HAIL
10/01/02 DOUGLAS REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM ELKHORN NE 1 INCH HAIL
10/01/02 DOUGLAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0618 PM 1 W BENNINGTON NE 70 MPH TSTM GUST
10/01/02 DOUGLAS SEMI TRAILER TRUCK
BLOWN OVER ON HIGHWAY
36. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
704 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0558 PM HICKMAN NE 65 MPH TSTM GUST
10/01/02 LANCASTER 3 TREES BLOWN DOWN.
REPORTED BY STORM
SPOTTER.
0607 PM 2 N ELKHORN NE WIND DAMAGE
10/01/02 DOUGLAS 65 MPH WIND GUST, TREES
BLOWN DOWN IN 5
ADJOINING YARDS. WATER
OVER THE ROAD. REPORTED
BY STORM SPOTTER.
0620 PM 2 NE WAVERLY NE 65 MPH TSTM GUST
10/01/02 LANCASTER 2 LARGE GRAIN BINS
BLOWN 100 YARDS FROM
FOUNDATION, 3 TO 4 INCH
DIAMETER TREES BLOWN
OVER, 6 MILES OF POWER
LINES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0628 PM 8 S BLAIR NE 67 MPH TSTM GUST
10/01/02 WASHINGTON GLASS BLOWN OUT OF 3
WINDOWS AND 1 DOOR. 2
INCH DIAMETER HAIL.
HEAVY RAIN 0.89 INCHES
IN 8 MINUTES. REPORTED
BY STORM SPOTTER.
0635 PM 1 W WESTPHALIA IA 1.75 INCH HAIL
10/01/02 SHELBY REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
717 PM CDT TUE OCT 01 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM PLATTSMOUTH NE 58 MPH TSTM GUST
10/01/02 CASS REPORTED BY STORM
SPOTTER.
0705 PM WOODBINE IA .75 INCH HAIL
10/01/02 HARRISON REPORTED BY HAM RADIO
OPERATOR.The Omaha radar (KOAX), 101 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a tree which caused vehicle damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2002Every state in 2002This day in weather historyWarnings in Iowa, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318939.